Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 5, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 17, 2013, 3:25 PM HST for Hawaii County, Hawaii. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2013, 3:25 PM HST (01:25 UTC)
- Expired
- Jan 18, 2013, 7:19 AM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
534 WWHW70 PHFO 180125 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 PM HST THU JAN 17 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .WEST WINDS HAVE INCREASED AS A LOW PRESSURE ALOFT MOVES NORTHEAST OF THE STATE. HIZ028-181430- /O.NEW.PHFO.WI.Y.0005.130118T0125Z-130119T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 325 PM HST THU JAN 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS...25 TO 35 MPH WITH HIGHER GUSTS. * TIMING...THROUGH FRIDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
2 follow-up statements
877 WWHW70 PHFO 181330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST FRI JAN 18 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .WEST WINDS PERSIST OVER THE BIG ISLAND SUMMITS. HIZ028-190230- /O.CON.PHFO.WI.Y.0005.000000T0000Z-130119T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 330 AM HST FRI JAN 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS TO 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
231 WWHW70 PHFO 181719 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 719 AM HST FRI JAN 18 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .STRONG WEST WINDS HAVE INCREASED OVER THE BIG ISLAND SUMMITS. HIZ028-190400- /O.UPG.PHFO.WI.Y.0005.000000T0000Z-130119T0400Z/ /O.NEW.PHFO.HW.W.0002.130118T1719Z-130119T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 719 AM HST FRI JAN 18 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 65 MPH AT THE HIGHER ELEVATIONS. * TIMING...THROUGH TODAY. * IMPACTS...A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 45 MPH...WITH GUSTS OVER 60 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ MORRISON/FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 17, 10:13 AM HST, 5 hours 12 minutes earlier.
Area forecast discussion, Jan 17, 10:13 AM HST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1013 AM HST THU JAN 17 2013 .SYNOPSIS... COOL AND DRY CONDITIONS CONTINUE ACROSS THE AREA WITH LIGHT NORTHERLY WINDS PREVAILING THROUGH EARLY FRIDAY. LIGHT SHOWERS WILL CONTINUE TO FAVOR WINDWARD SLOPES AND NORTHERN SHORES. A WEAKENING COLD FRONT WILL REACH THE ISLANDS FRIDAY...BRINGING STRONGER NORTHEASTERLY WINDS THROUGH THE WEEKEND. GUSTY TRADE WIND WEATHER IS EXPECTED FOR THE BEGINNING OF NEXT WEEK. && .DISCUSSION... LIGHT WINDS AND COOLER TEMPERATURES WILL CONTINUE INTO FRIDAY BEFORE A COLD FRONT BRINGS GUSTY NORTH WINDS FRIDAY NIGHT AND SATURDAY. FOR TODAY THROUGH FRIDAY...AFTERNOON HEATING WILL PRODUCE CONVECTIVE CLOUD BUILD-UPS OVER THE ISLANDS WITH SOME MODEST SHOWERS EXPECTED. DOWNSLOPE WINDS TONIGHT WILL BRING COOLER THAN NORMAL TEMPERATURES AND CLEARING SKIES. THIS MORNINGS VISIBLE SATELLITE IMAGERY DOES SHOW SOME MEANDERING SHOWERS NORTH OF THE SMALLER ISLANDS MOVING SLOWLY SOUTH. A FEW OF THESE SHOWERS WILL MOVE OVER NORTH SHORES AND WINDWARD SLOPES...BUT RAINFALL AMOUNTS SHOULD BE LIMITED. MOISTURE CONTENT IN THE FRONT ARRIVING FRIDAY NIGHT WILL ALSO BE LIMITED. THE MOST NOTICEABLE AFFECT OF THE FRONT WILL BE THE GUSTY NORTH WINDS. SHOWERS THAT DO FALL WILL FAVOR WINDWARD SLOPES AND NORTH SHORES. SUSTAINED WINDS AT THE BIG ISLAND SUMMITS HAVE DROPPED BELOW ADVISORY LEVELS TODAY. HOWEVER...WINDS WILL REMAIN GUSTY AND ANOTHER INCREASE IN WINDS SPEEDS IS EXPECTED TONIGHT. BOTH THE GFS AND ECMWF SHOW THE AFOREMENTIONED FRONT DISSIPATING ON SUNDAY WITH ITS ASSOCIATED LOW PRESSURE MOVING SOUTHEAST TO A POSITION EAST NORTHEAST OF THE STATE. THE LOCATION OF THE LOW WILL MAINTAIN A MODERATE/STRONG PRESSURE GRADIENT OVER THE STATE EARLY NEXT WEEK BRINGING GUSTY TRADE WINDS AND WINDWARD SHOWERS TO HAWAII. && .AVIATION... LIGHT WINDS WILL CONTINUE TODAY. OVERALL VFR CONDITIONS WILL PERSIST THROUGHOUT THE FORECAST PERIOD. && .MARINE... AN UNUSUALLY LONG PERIOD NORTHWEST SWELL IS ENTERING KAUAI WATERS THIS MORNING AND WILL BRING WARNING LEVEL SURF TO KAUAI AND NIIHAU THIS AFTERNOON. ADVISORY LEVEL SURF WILL REMAIN FOR NORTH SHORES OF OAHU AND PARTS OF MAUI COUNTY THROUGH TODAY...BEFORE WARNING LEVEL SURF REACHES THOSE ISLANDS THIS EVENING. WARNING LEVEL SURF IS ALSO EXPECTED TO REACH THE BIG ISLAND WEST SHORES LATE TONIGHT. THE ELEVATED SURF WILL REMAIN INTO THE WEEKEND. THE EXTRA LONG-PERIOD SWELL WILL ALSO PRODUCE INFREQUENT LARGE WAVES TO OTHER SHORES. SUDDEN CHANGES IN WAVE RUN-UP AND OVER-WASH ARE POSSIBLE. BEACH-GOERS SHOULD BE EXTRA VIGILANT AND USE CAUTION IF VENTURING NEAR THE WATERS EDGE. THE INCREASING SWELL HEIGHTS HAVE WARRANTED A SMALL CRAFT ADVISORY FOR KAUAI AND OAHU WATERS TODAY...AND THE REST OF HAWAII WATERS TONIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF ADVISORY UNTIL NOON HST TODAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD. HIGH SURF WARNING UNTIL 6 PM HST FRIDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD. SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY FOR MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL. && MORRISON...PUBLIC AND MARINE LUTU-MCMOORE...AVIATION
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:30 AM HST | High Surf Advisory | HFO | Kalawao | 24 hr |
| Jan 18, 7:19 AM HST | High Wind Warning | HFO | Hawaii, Kalawao | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.